Doctor insights on:
Medicine For Hives
If you were to get hives from reacting badly to medicine, do the hives have to appear all over the body or can they be in a tiny spot only?
A medication allergy are generally all over (and can be dangerous if this swelling occurs in the upper airways!!)
Hope this is helpful
Dr Z ...Read more
Antihistamine: It depends on what the cause for your hives may be. Unfortunately, although hives can usually be controlled with antihistamine, we often can't find the cause for them. If the hives have lasted over 6 weeks, see an allergist. Otherwise, keep on scratching if otc antihistamine fails. ...Read more
Can hives from reacting to medicine show up days after taking it or do they have to show up within hours?
The allergic reaction involving skin is DELAYED however if previously "sensitized" (exposed to the allergen with a delayed response in the past) the reaction can not only be immediate it can involve the airways and result in a dangerous reaction (anaphylaxis)!
Hope this is helpful
Dr Z ...Read more
Hives treatment: If your diagnosis is correct, you can try any otc allergy meds like claritin, (loratadine) allergra, zyrtec or their equivalent generic forms. If it does not improve or you have hives more than 6 weeks, you should see either a dermatologist or an allergist. Remember hive lesions do not stay at the same place for more than 1 day. If they do, see a doctor to have an accurate diagnosis and treatment. ...Read more
The non drug treatments for Hives include:: Cool compresses.Get a more detailed answer ›
2 separete things: For hives, as far as over the counter medications, then Diphenhydramine (benedry) can work well esp for itching. For fever and pain, if your child is above 6 mos, then Ibuprofen is best. For 2-6 mos, Acetaminophen will work. Dosing for these meds can be found online. The better question is why is you child having both of these normally separate problems, he should be evaluated by a physician. ...Read more
I get mild hives when I take nsaids. If I used a patch or an ointment w an nsaid type of drug in it, would that also bother me? Would reaction be less
Husband broke out in hives yesterday all over his body, went to ER, treated with oral medicine & 2 shots, pretty much cleared up at ER. 2 hours later, he was covered in them. Suffered through them all night, and still has them now, as well as a very per
Probably allergic to: Something that is still in his system. So initial symptoms were controlled by medicines but came back when they wore off. Was he given any oral medications to take, or told what to do if symptoms came back? If not, see your doc or return to the ED. Emergently if any breathing difficulty. ...Read more
Subtle: hives can occur as part of an allergy syndrome. People with chronic hives or who have an inborn low threshold for hives have difficulty differentiating simple hives from drug allergy. If the drug reaction is IgE-mediated, or occurs via a similar pathway without IgE, then one would expect additional symptoms other than hives (breathing problem, dizzy, nausea, swelling, headache, etc) ...Read more
See an allergist: The best treatment for hives is to avoid whatever is causing them; an allergist can help with the identification. In the majority of cases in which no cause can be identified, prescription medications can be vastly more effective than what is available over the counter. ...Read more
Not always: Hives may be caused by many things including viral infections. Some drugs like opiates trigger certain types of cells to release histamine and thereby causing hives. Only on rare occasions are hives caused by airborne allergens. On the other hand, drug allergy can indeed cause hives. ...Read more
Is it possible after hives occur from drug ingestion, resolved, then develope into. Sjs? I need the source regarding ur statement.
I've been having hives for 5 months and it's been very stressful and irritating. I'm tired of medicines. What should I do? Am I dying? No docs Help
19 year old lady with a concern about chronic hives.
Visit a dermatologist. There are several causes of chronic urticaria and the underlying trigger needs to be determined. A full exam is required because medical conditions can cause this problem Do not let this problem make you angry. Focus on addressing problems calmly and with resolve. There are treatments and you should see MD ASAP. Good luck. ...Read more
I gotten hives again. They haven't happened for few months. I've had Flucloxacillin recently. Although hives started at end of medicine treatment?
Hives: Most probably not related to the antibiotic, however note that you had a reaction towards the end of treatment next time a doctor prescribes an antibiotic of the same kind, you want to take the first dose in the doctor's office or in hospital waiting area, wait for an hour, if no reaction, continue, as for the hives, just take an antihistaminic for now, if no improvement see an allergist or dermato ...Read more
Hives on Minocycline, after 1st pill, 100mg. Diagnosed with HS in early 20's, have taken several courses of drug before with no issues. Took Benadryl, no itching now, would it be safe to continue with the antibiotic if I can control the hives? Thanks
I get 4-5 tiny hives from nsaids, for the past few years. Have med probs, need these drugs. The hives don't bug me, no swelling or other probs. Take?
How can u tell if hives r due to drug allergy or just chronic hives? I get hives after taking pills, but also occasionally on days when I take nothing
Hives: This is difficult to answer without knowing what pills you are taking, some can linger in your system. Best to see an allergist and sort it all out. ...Read more
Does a person who has multiple drug allergies and is also just prone to hives also have to avoid high-risk foods even if not officially allergic?
Not usually: The cause for multiple drug allergies to unrelated drugs remains to be established but there is no relationship to food allergies. ...Read more
I have been taking Flonase for two days and have since broken out in hives. I am allergic to ceclor. What shld I do? Other medicines I shld worry abt
Hives: The Flonase is probably for allergic rhinitis. Have u ever had hives before? If not, then stop the Flonase and see if the hives go away. Then restart the Flonase after the hives are completely gone for 1 week. If the hives recur, then u know it is the flonase. If the hives stay or u have had them before, it is probably something else. You could also try some otc oral antihistamines for the hives. ...Read more
What syms would I have if allergic to nsaids? I'm a chronic hive sufferer, & get hives w nsaids, but no other sym's. My usual hives, or drug reaction?
A drug reaction: If you have chronic recurrent hives (also called chronic urticaria), that is one entity, which often has no obvious cause and can be very difficult to treat (allergist, dermatologist or immunologist area). But if you get hives after taking a non-steroidal antiinflammatory drug, then you are allergic to nsaids-stop taking them; you may get a severe, life-threatening reaction one time. ...Read more
My allergic drug reactions usually consist of hives. Now that I take xyzal&zantac, am I at least somewhat protected from drug reactions if one occurs?
Can a minor drug allergy just go away over time? Like if a person had mild hives from nsaids, or any pill for that matter, could alrgy vanish one day?
Not really: Once you are allergic to a drug, you will always be allergic to that drug and it will not just go away. ...Read more
I read that drug allergies can go away on their own as one's immune sys changes. I have many true drug alrgies (hives); is this true? Could give me hope
Drug allergies: Drug allergies may sometimes resolve over time but not always. See a board certified allergist for a consultation. ...Read more
Is allegra (fexofenadine), (fexofenadine) taken daily, a good choice for controlling med allergies and chronic hives? Tried other drugs but didn't care for them, hoping allegra (fexofenadine) ok.
My sister gets these itchy red hives after she takes a hot shower. I was wondering if anyone could tell me what it could possibly be and if there is some type of over-the-counter cream or medicine she can use that would help with these.
Try tepid showers: As stated your sister has cholnergic urticaria brought on by the hot showers. Instead of hot showers she might try taking tepid showers instead, i.e. Reduce the temperature of the water. ...Read more